MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012630-39
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded and will not be returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed emergently, treating right leg pain.The target lesion was in the right iliac artery, via left common femoral access.The omnilink elite stent delivery system was advanced, but was unable to traverse the bifurcation, due to severe calcification.The decision was made to try access via the right common femoral artery; however, the device was still unable to cross.Access then attempted via the right radial artery.The target lesion was ballooned with an unspecified dilatation catheter and the omnilink was advanced; however, the device was still unable to cross the target lesion.Only the front portion of the omnilink was able to cross.The decision made to advance a non-abbott sheath; however, the sheath became caught on the proximal edge of the stent.The physician tried to pull the stent delivery system into the sheath; however, the stent dislodged and embolized to the right common femoral artery.An attempt was made to snare the dislodged stent; but this was not possible.The stent remained in the common femoral artery and a cut-down procedure was performed.The stent was able to be removed.A patch was placed on the right common femoral artery.The patient is being evaluated for endarterectomy, but is in stable condition.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The reported patient effects of embolism and surgical intervention are listed in the omnilink elite® vascular balloon-expandable stent system, electronic instructions for use (ifu) as known patient effects of coronary stenting procedures.The investigation determined the reported difficulties and subsequent treatments, including removal of foreign body, appear to be related to the operational context of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15272334
Report Number2024168-2022-09044
Device Sequence Number14929046
Product Code NIO
UDI-Device Identifier08717648178474
UDI-Public08717648178474
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1012630-39
Device Catalogue Number1012630-39
Device Lot Number0032541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale